Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 14, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 24, 2013, 3:40 AM CDT for 14 counties in Kansas. It took effect at Jun 24, 2013, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2013, 3:40 AM CDT (08:40 UTC)
- In effect from
- Jun 24, 2013, 11:00 AM CDT
- Expired
- Jun 24, 2013, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 2458 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
422 WWUS73 KICT 240840 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 340 AM CDT MON JUN 24 2013 ...STRONG SOUTH WINDS TO WHIP ACROSS CENTRAL AND MOST OF SOUTH CENTRAL KANSAS FROM MIDDAY TIL EARLY THIS EVENING... KSZ032-033-047>052-067-068-082-083-091-092-242245- /O.NEW.KICT.WI.Y.0014.130624T1600Z-130625T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 340 AM CDT MON JUN 24 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * WINDS...WILL INCREASE TO BETWEEN 30 AND 40 MPH AROUND MIDDAY WITH THE STRONGER WINDS OCCURRING OVER CENTRAL KANSAS. * IMPACTS...DRIVING ON EAST WEST ORIENTED HIGHWAYS WILL BE DIFFICULT...MOST NOTABLY I-70 AND HIGHWAY 400. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS FROM 30 TO 39 MPH AND/OR GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
2 follow-up statements
356 WWUS73 KICT 242047 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 347 PM CDT MON JUN 24 2013 KSZ049-051-052-068-242200- /O.CAN.KICT.WI.Y.0014.000000T0000Z-130625T0100Z/ SALINE-MCPHERSON-MARION-HARVEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON 347 PM CDT MON JUN 24 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. $$ KSZ032-033-047-048-050-067-082-083-091-092-250100- /O.CON.KICT.WI.Y.0014.000000T0000Z-130625T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-SEDGWICK- HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON 347 PM CDT MON JUN 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WINDS...SUSTAINED NEAR 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...DRIVING HIGH PROFILE VEHICLES ON EAST WEST ORIENTED HIGHWAYS WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS FROM 30 TO 39 MPH AND/OR GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
441 WWUS73 KICT 250100 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 800 PM CDT MON JUN 24 2013 KSZ032-033-047-048-050-067-082-083-091-092-250200- /O.CAN.KICT.WI.Y.0014.000000T0000Z-130625T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-SEDGWICK- HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON 800 PM CDT MON JUN 24 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA WILL BE ALLOWED TO EXPIRE AT 8 PM. GUSTY SOUTH WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS MOST OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. $$ KETCHAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 24, 3:35 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 24, 3:35 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 335 AM CDT MON JUN 24 2013 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 335 AM CDT MON JUN 24 2013 TODAY: BY FAR THE GREATEST ADDITION TO THE INHERITED FORECAST IS THAT A WIND ADVISORY IS BEING ISSUED FOR ALL OF CNTRL & MOST OF SC KS (EXCEPTIONS ARE BUTLER & COWLEY COUNTIES.) THAT'LL BE IN EFFECT FROM 11AM-8PM. LAPSE RATED IN LOWEST ~8,000FT BECOME DRY ADIABATIC BY MID-DAY & BELIEVE THEY WILL WIN THE "TUG-O-WAR" WITH MID-HIGH LVL CLOUDINESS THAT MAY PREVAIL FOR MOST OF THE MORNING. HAVE ASSIGNED 15-20% POPS TO MOST AREAS TIL ~10 AM (THE EXCEPTIONS ARE HARPER...KINGMAN & MOST OF SUMNER) AS SUBTLE MID LVL IMPULSE SPRINTS NE FROM W/NW KS TO NE KS. REASON FOR INCLUDING SE KS IS THAT ACCAS IS BEGINNING TO POP PLUS ISOLD -TSRA ARE FESTERING OVER NE OK. TONIGHT: TSRA TO REDEVELOP OVER WRN KS LATE THIS/EARLY THIS EVENING AS SUBTLE MID LVL SHORTWAVE SPRINTS NE FROM ERN CO & WRN KS. AS THE "MINI-FEATURE" CONTINUES ITS NE SURGE TOWARD NE KS & NW MO FAIRLY WELL-DEFINED MID-LVL OMEGA LIKEWISE SPRINTS NE ACROSS KS & WILL INTERACT WITH SUFFICIENT FUEL TO INDUCE SCT -TSRA OVER CNTRL KS LATE TONIGHT. TUE-WED NGT: PASSWORD IS "HEAT". NEGATIVELY-TILTED MID-UPR TROF THAT'LL DIG FROM ERN MT TO NE KS WILL INDUCE SFC TROF TO VENTURE SLOWLY TOWARD CNTRL NEBRASKA & NW KS. SUCH BEHAVIOR WILL INDUCE LWR-DECK FLOW TO SLOWLY BECOME SWLY & ENABLE DRIER AIR TO SURGE NE FROM THE WRN PLAINS TO CNTRL KS. INHERITED MAXES ~100F ALONG & W OF I-135 ARE LIKELY WITH MID 90S ANTICIPATED OVER SE KS. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 335 AM CDT MON JUN 24 2013 TEMPS ARE A BIT CHALLENGING AS IT APPEARS A WEAK COLD FRONT WILL DROP IN OVER CNTRL KS AS THE AFORE-MENTIONED NEGATIVELY-TILTED MID-LVL TROF CONTINUES EWD PUSH TOWARD UPR MS VALLEY. SUCH BEHAVIOR SHOULD CAUSE THE FRONT TO STALL IN E-W MANNER THROUGH CNTRL KS. WITH SWD ADVANCEMENT OF THE FRONT SOMEWHAT IN DOUBT HAVE KEPT MOST FACETS OF INHERITED FORECAST INTACT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1148 PM CDT SUN JUN 23 2013 STRONG GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE REGION FOR THE NEXT 24 HOURS....WITH VFR CONDITIONS EXPECTED. THE ONLY CONCERN WILL BE ALONG A STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE NW OF THE KRSL TAF SITE. INCREASED CONVERGENCE ALONG THIS FRONT MAY LEAD TO A FEW ELEVATED SHOWERS AND THUNDERSTORMS TO DEVELOP LATE TONIGHT OR EARLY MON MORNING. GENERAL PROPAGATION OF THIS CONVECTION MAY TAKE IT EAST INTO THE KRSL AND POSSIBLY THE KSLN TAF SITES AFTER 09Z/MON. SO WILL GO WITH A VCTS FOR THIS CHANCE ALONG THE I-70 CORRIDOR FOR KRSL/KSLN AFTER09Z/MON. COULD SEE AN ISOLATED TSRA PROPAGATION DROP SOUTHEAST TOWARDS THE KHUT AND POSSIBLY THE KICT TAF SITES LATE TONIGHT...OR EARLY ON MON...BUT COLD POOL DOESNT LOOK STRONG ENOUGH TO BRING IT THIS FAR SOUTH...SO WILL NOT ADD TSRA INTO THE SOUTH CEN KS TAFS JUST YET. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 95 77 98 77 / 20 10 0 0 HUTCHINSON 96 78 100 77 / 20 20 0 0 NEWTON 95 78 98 77 / 20 10 0 0 ELDORADO 94 77 95 77 / 20 10 0 0 WINFIELD-KWLD 95 77 96 76 / 20 10 0 0 RUSSELL 97 76 102 73 / 20 10 0 0 GREAT BEND 97 76 102 74 / 20 10 0 0 SALINA 97 78 100 77 / 20 20 10 0 MCPHERSON 96 78 100 77 / 20 20 0 0 COFFEYVILLE 94 76 94 76 / 20 0 0 0 CHANUTE 94 77 93 76 / 20 0 0 0 IOLA 94 77 93 76 / 20 0 0 0 PARSONS-KPPF 94 77 93 76 / 20 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>052-067-068-082-083-091-092. && ES
Hazardous weather outlook, Jun 23, 11:48 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1148 PM CDT SUN JUN 23 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250500- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1148 PM CDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS CENTRAL KANSAS. THE BEST CHANCE FOR A THUNDERSTORM WILL BE NORTHWEST OF A LINE FROM LINCOLN TO RUSSELL. A FEW STRONG STORMS ARE POSSIBLE WITH DIME SIZE HAIL AND WIND GUSTS TO 50 MPH THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS MAY LINGER INTO EARLY MONDAY. THUNDERSTORMS ARE ALSO IN THE FORECAST ON MONDAY NIGHT AND THURSDAY IN CENTRAL KANSAS...AND ON FRIDAY SOUTHEAST OF A LINE FROM IOLA TO AUGUSTA TO HARPER. SUSTAINED WINDS AROUND 30 MPH ARE FORECAST ACROSS RUSSELL AND BARTON COUNTIES ON MONDAY AFTERNOON. TRIPLE DIGIT HEAT INDICES ARE FORECAST OVER MOST AREAS EACH AFTERNOON FROM MONDAY THROUGH FRIDAY...WITH SOME LOCATIONS REACHING 105 ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON/KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:30 PM CDT | Special Weather Statement | ICT | Ellsworth, Rice | 30 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.